Dynamics of uncertainties for bound one-dimensional semiclassical wave packets

Predrag Punoŝevac, Sam L Robinson

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

We study the time evolution of the uncertainties Δx and Δp in position and momentum, respectively, associated with the semiclassical propagation of certain Gaussian initial states. We show that these quantities behave generically as |P1(t) + tP2(t)|, where P1 and P are periodic in time with period that of an underlying classical trajectory. We also show that, despite the overall (generically quadratic) growth in time, the uncertainty product ΔxΔp achieves its minimum of h/2 at arbitrarily large times. Published by AIP Publishing.

Original languageEnglish (US)
Article number092102
JournalJournal of Mathematical Physics
Volume57
Issue number9
DOIs
StatePublished - Sep 1 2016

Fingerprint

Wave Packet
wave packets
Uncertainty
Momentum
trajectories
Trajectory
Propagation
momentum
propagation
products

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Cite this

Dynamics of uncertainties for bound one-dimensional semiclassical wave packets. / Punoŝevac, Predrag; Robinson, Sam L.

In: Journal of Mathematical Physics, Vol. 57, No. 9, 092102, 01.09.2016.

Research output: Contribution to journalArticle

@article{ef160686014b4c80888e5cd1ec8a9a43,
title = "Dynamics of uncertainties for bound one-dimensional semiclassical wave packets",
abstract = "We study the time evolution of the uncertainties Δx and Δp in position and momentum, respectively, associated with the semiclassical propagation of certain Gaussian initial states. We show that these quantities behave generically as |P1(t) + tP2(t)|, where P1 and P are periodic in time with period that of an underlying classical trajectory. We also show that, despite the overall (generically quadratic) growth in time, the uncertainty product ΔxΔp achieves its minimum of h/2 at arbitrarily large times. Published by AIP Publishing.",
author = "Predrag Punoŝevac and Robinson, {Sam L}",
year = "2016",
month = "9",
day = "1",
doi = "10.1063/1.4962926",
language = "English (US)",
volume = "57",
journal = "Journal of Mathematical Physics",
issn = "0022-2488",
publisher = "American Institute of Physics Publising LLC",
number = "9",

}

TY - JOUR

T1 - Dynamics of uncertainties for bound one-dimensional semiclassical wave packets

AU - Punoŝevac, Predrag

AU - Robinson, Sam L

PY - 2016/9/1

Y1 - 2016/9/1

N2 - We study the time evolution of the uncertainties Δx and Δp in position and momentum, respectively, associated with the semiclassical propagation of certain Gaussian initial states. We show that these quantities behave generically as |P1(t) + tP2(t)|, where P1 and P are periodic in time with period that of an underlying classical trajectory. We also show that, despite the overall (generically quadratic) growth in time, the uncertainty product ΔxΔp achieves its minimum of h/2 at arbitrarily large times. Published by AIP Publishing.

AB - We study the time evolution of the uncertainties Δx and Δp in position and momentum, respectively, associated with the semiclassical propagation of certain Gaussian initial states. We show that these quantities behave generically as |P1(t) + tP2(t)|, where P1 and P are periodic in time with period that of an underlying classical trajectory. We also show that, despite the overall (generically quadratic) growth in time, the uncertainty product ΔxΔp achieves its minimum of h/2 at arbitrarily large times. Published by AIP Publishing.

UR - http://www.scopus.com/inward/record.url?scp=84988851419&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84988851419&partnerID=8YFLogxK

U2 - 10.1063/1.4962926

DO - 10.1063/1.4962926

M3 - Article

AN - SCOPUS:84988851419

VL - 57

JO - Journal of Mathematical Physics

JF - Journal of Mathematical Physics

SN - 0022-2488

IS - 9

M1 - 092102

ER -